Jump to content
Mental Support Community

Blog Ralph

  • entries
    280
  • comments
    998
  • views
    4,079

Intrusive thoughts


Ralph

103 views

Last visit with pdoc had me up Wellbutrin as my depressive symptoms have shown improvement but still pretty depressed. Now I have intrusive thoughts again, random thoughts telling me to kill myself that interrupt my internal dialogue. Not voices that I hear externally but still seems like something "not me" issuing a command. Not sure if this is related to the med change or just stress at work which has also been high lately.

Intrusive thoughts were an issue for me before I got on meds, but they had gone away when I got on the right AAP (Abilify) along with problems of derealization/depersonalization. I understand from the therapist that helped me with PTSD that these are anxiety symptoms and are more likely for PTSD patients. I'm hoping this isn't related to the med change but I am going to watch for whether it happens on days when I take the higher dose. I've been alternating the higher dose 300mg and lower dose 150mg every other day for one week. I'm supposed to do that for 2 weeks total and then go to 300mg every day.

I wish these thoughts would go away. It's very bothersome to have someone saying these distressing things inside my head like this.

3 Comments


Recommended Comments

You don't know me, so I hope it's ok that I post a comment here.

I just noticed that you are on wellbutrin and upping your dose. I have very recently done the same. My med prescriber had me jumpt straight from 150mg to 300mg and it seems to be hitting hard. I had almost no side effects on the 150mg. I don't know if they're "intrusive thoughts" or not (because I guess I'm not really sure what that term means) but I seem to frequently encounter a passing urge to self injure(which had been the case before, but something feels different about it now). I also seem to have weird and intense flashes memories--not anything too disturbing or lengthy, but just very real. Come to think of it, I think this happened when I started the wellbutrin as well--I'd have flashbacks to what my lunch was earlier in the day. So odd things like that. Now they seem to be from things just about from anywhere in my life.

I'm at about 2 weeks from upping my dose. The first week I didn't notice too much. But this last week has been hitting me very hard. I feel fine in the morning(which is when I take my pill), but then get very tired in the afternoon (have been falling asleep in the middle of whatever I'm doing) and then seem to feel off for the rest of the day--tired and moody and sick to my stomach, then the night before last, one of the worst headaches of my life.

So I guess what I'm saying is, wellbutrin does seem (for me, anyway) to have some weird side effects. Hopefully they go away with time. I have been noticing that overall, it was helping my mood, it's just that right now, it's laying a bunch of other stuff on top. So I'm hoping the side effects go away and the mood help stays. I am hopefull, since the side effects weren't much of a problem at all on the lower dose. Maybe it's just a matter of your body getting used to it.

I hope you feel better soon.

Link to comment

I see pdoc again in about three more weeks, so after a month at the higher dose.

Stomach upset is a common side effect of Wellbutrin, and it still hits me sometimes even though I've been taking it almost two years. Midday sleepiness is something I've always dealt with so I can't say if that's the wellbutrin or not. Some people are sensitive to wellbutrin but for me it's about the only thing that works on depression. It seems to make anxiety worse though so I can't take too high a dose.

Thanks for your input. I hope to feel better soon as well.

Link to comment

Join the conversation

You are posting as a guest. If you have an account, sign in now to post with your account.
Note: Your post will require moderator approval before it will be visible.

Guest
Add a comment...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

Loading...
×
×
  • Create New...